Was it the incorrect dosage for me?
(Las Vegas, NV )
I am 40 years old and started natural progesterone cream 50mg per day in April 2014 for estrogen dominant issues like breast tenderness and pms. My Dr. added in testosterone for the low libido. By the next month, the breast tenderness was gone but the testosterone made my pms rage worse and I had acne like I was in high school. The next month, she took out the testosterone and kept me on 50 mg of natural progesterone alone.
Things were good until July. My breast tenderness came back with a vengence, my pms was back and by the end of July, I developed the worst air hunger/shortness of breath I had ever experienced. I could not get a good breath in without yawning. I called my Dr. who said it had nothing to do with the progesterone cream and told me to go to the ER. I quit the progesterone cream and as instructed, went to the ER. I had every test ran (CT, Chest X-ray, blood, Echo, Stress test) Nothing could be found except that I was a tiny bit low on potassium and I had a mild mitral valve prolapse/ regurgitation that should not be causing any problems. I was told I had anxiety and given 2 potassium pills, and a Rx for Xanax and sent on my way. I threw away the Xanax and tried to deal with the air hunger the best I could.
A week later, it went away only to come back in 2 weeks and has been with me ever since August of 2015. Some days are not bad but others are horrible that I go into a panic attack from not getting enough air in. Fast forward to September,I decided to give it a go with the natural progesterone cream again and after a week, noticed the shortness of breath still did not go away, so thinking I didn't need the cream, I stopped using it and within 3 days went into the WORST anxiety, fear, doom, panic attack, nausea,dizziness, and wanting to die I have ever experienced in my life. It went on 24 hours for 5 days straight. I felt like I was in the twilight zone and detached from my body. Ever since then, I have had the anxiety, panic attacks and twilight zone depression off and on. Some days are great and no problems, but others are pure hell and you don't know when it is coming or going.
I am now getting weepy and cry for no reason, and my cycle is starting to drop down to 21 days from 28. I dont have any desire to leave the house (not like me at all) and the shortness of breath has been a nightmare and seems to bring on even more anxiety when it gets bad. I am now waking at 3am every morning (way out of the normal for me). I had enough and I saw a new Dr. who agrees that I am estrogen dominant and advised me that I could take up to 400mg of natural progesterone cream a day as needed to get me back to my old self.
Can someone please tell me what on earth happened earlier? Did I not take enough in the beginning? Did my going off the cream send me into this emotional helish nightmare I am experiencing now? My new doctor wants me to stop the cream on my cycle or days of spotting, is that going to throw me into the hell I am trying to escape? Today has been the 6th day on 100mg of natural progesterone and I am finally feeling a bit better today. The past few days were pure hell. The shortness of breath is almost unnoticable today and I pray it keeps away and just keeps getting better. Any insight on what may have happened would be much appreicated. And Wray, thank you for this website! It has given me so much hope and comfort knowing there are others out there that are going thru or went thru what I am experiencing. You question your sanity at times dealing with this. Having this website is so helpful when you are in the depths of anxiety.